Alert archive / California / High Surf Advisories in 2008
High Surf Advisory 8, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Dec 26, 2008, 8:34 AM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2008, 8:34 AM PST (16:34 UTC)
- Expired
- Dec 26, 2008, 1:39 PM PST
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KEKA 261634 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 834 AM PST FRI DEC 26 2008 CAZ001-002-262300- /O.CAN.KEKA.SU.W.0003.000000T0000Z-081226T1700Z/ /O.NEW.KEKA.SU.Y.0008.081226T1634Z-081226T2300Z/ REDWOOD COAST-MENDOCINO COAST- 834 AM PST FRI DEC 26 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE HIGH SURF WARNING HAS BEEN CANCELLED. LARGE AND LONG PERIOD NW SWELL WILL CONTINUE TO DIMINISH TODAY...HOWEVER WAVES IN THE SURF ZONE WILL STILL BE UNUSUALLY LARGE ESPECIALLY DURING THE MORNING HOURS WHEN HIGH TIDE IS REACHED. BREAKER HEIGHTS OF 18 TO 23 FEET WILL OCCUR THIS MORNING...WITH THE HIGHEST WAVES ALONG NORTHWEST FACING BEACHES. WAVES WILL DIMINISH IN MAGNITUDE DURING THE DAY AND FALL BELOW ADVISORY CRITERIA LATE TODAY. THOSE PLANNING ON VISITING AREA BEACHES TODAY ARE ADVISED TO STAY CLEAR OF THE SURF ZONE AND AVOID JETTIES AND LOW LYING AREAS ADJACENT TO THE BEACH. WAVES WILL CONTINUE TO RUN UP TO PLACES NORMALLY CONSIDERED A SAFE DISTANCE FROM THE WATER...AND POSSIBLY INTO ADJACENT PARKING LOTS. $$ BURGER
1 follow-up statement
000 WHUS46 KEKA 262139 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 139 PM PST FRI DEC 26 2008 CAZ001-002-262245- /O.CAN.KEKA.SU.Y.0008.000000T0000Z-081226T2300Z/ REDWOOD COAST-MENDOCINO COAST- 139 PM PST FRI DEC 26 2008 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH SURF ADVISORY. WAVE HEIGHTS HAVE FALLEN BELOW ADVISORY CRITERIA AT MID AFTERNOON. HOWEVER...SEAS REMAIN HIGH WITH LARGE BREAKERS STILL OCCURRING IN THE SURF ZONE. BEACHGOERS ARE URGED TO REMAIN AWAY FROM JETTIES AND TO EXERCISE CAUTION WHILE NEAR THE BEACH. $$ MAB
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 26, 3:45 AM PST, 4 hours 49 minutes earlier.
Area forecast discussion, Dec 26, 3:45 AM PST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 345 AM PST FRI DEC 26 2008 .SYNOPSIS...NORTHWEST CALIFORNIA WILL BE IN BETWEEN RAIN AND SNOW MAKING WEATHER SYSTEMS TODAY. A BRIEF BREAK IN RAIN IS EXPECTED. A NEW FRONTAL SYSTEM OVER THE CENTRAL PACIFIC WILL BRING INCREASING RAIN TONIGHT THROUGH SUNDAY. && .SHORT TERM...TODAY THROUGH SUNDAY...SHOWER ACTIVITY HAS BEEN DECREASING THROUGH THE NIGHT...PER RADAR AND SATELLITE IMAGERY. SURGE OF COLD AIR WILL DIMINISH THIS MORNING...BUT A FEW SHOWERS MAY STILL COME ASHORE THROUGH ABOUT MID MORNING. OVER-RUNNING CLOUDS ASSOCIATED WITH A NEW FRONTAL SYSTEM WAS ALREADY CROSSING 130W AS OF 10Z. WARM/MOIST AIR ADVECTION ALONG WITH SOUTH/SOUTHWEST LOW LEVEL FLOW WILL START TO INCREASE THIS AFTERNOON. WE SHOULD SEE LIGHT OVER-RUNNING PRECIP DEVELOP OVER THE NORTHERN HALF OF THE FORECAST AREA IN THE LATE AFTERNOON. PRECIP COVERAGE AND INTENSITY WILL BE INCREASING OVER THE WEEKEND. STORM THIS WEEKEND WILL BE WARMER...WITH THE AIR MASS ORIGINATING FROM THE CENTRAL AND EASTERN PACIFIC OCEAN. HOWEVER...WITH LINGERING MARITIME POLAR AIR OVER THE REGION...SNOW LEVELS SHOULD INITIALLY START OUT RELATIVELY LOW THIS EVENING...WITH A FEW INCHES OF SNOWFALL AS LOW AS 2000 FEET BY EARLY SATURDAY MORNING. WARM AND MOIST AIR ADVECTION INCREASES OVER THE WEEKEND...AND LEVELS SHOULD RISE TO 4000 FEET OR HIGHER ACROSS DEL NORTE AND HUMBOLDT COUNTIES. TRANSITION TO A WARMER AIR MASS AND HIGHER SNOW LEVELS WILL TAKE LONGER ACROSS EASTERN AND CENTRAL TRINITY COUNTY...AND LIGHT SNOW ACCUMULATIONS MAY CONTINUE AS LOW AS THE 2000 FOOT MARK THROUGH MIDDAY SATURDAY. MORE SIGNIFICANT FORECAST ISSUE FOR THIS WEEKEND IS THE POTENTIAL FOR HEAVY RAIN RATES ACROSS DEL NORTE AND NORTHERN HUMBOLDT COUNTIES. A NEARLY STATIONARY FRONTAL BOUNDARY WILL SETUP OVER THE WEEKEND AND SERVE AS THE FOCAL POINT FOR HIGH RAIN RATES ACROSS DEL NORTE AND NORTHERN HUMBOLDT COUNTIES. NAM12 AND GFS DIFFER ON THE AMOUNTS AND INTENSITY. FOR NOW WILL LEAN TOWARDS THE WETTER GFS...WHICH HAS 7 TO 9 INCHES OF RAIN BY 12Z MONDAY ACROSS DEL NORTE AND NORTHERN HUMBOLDT COUNTIES. FLOODING AND HYDRO IMPACTS CERTAINLY LOOK POSSIBLE OVER THE WEEKEND. STAY TUNED FOR FURTHER STATEMENTS AND IMPACTS. MONDAY AND TUESDAY MAY BE QUITE WET AS WELL. THE CURRENT EXTENDED FORECAST LOOKS REASONABLE...WITH RAIN TAPERING OFF TO A CHANCE OF SHOWERS ON TUESDAY AS COOLER AIR ARRIVES. ADJUSTMENTS ARE NOT NECESSARY AT THIS TIME. DJB .PREVIOUS LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...THE EXTENDED PORTION OF THE FORECAST PERIOD FEATURES A NEARLY ZONAL FLOW ALOFT ALONG WITH A COUPLE OF SURFACE FEATURES PASSING THROUGH THE REGION. ON MONDAY... HPC DEPICTS A SURFACE FRONT MOVING EAST OF THE AREA. RAIN WILL TAPER OFF TO SHOWERS MONDAY NIGHT...WITH A CHANCE OF SHOWERS CONTINUING THROUGH TUESDAY. ANOTHER FRONT IS EXPECTED TO BRING ADDITIONAL RAINFALL TUESDAY NIGHT AND WEDNESDAY WITH SHOWERS LINGERING INTO THURSDAY. SNOW LEVELS WILL BE AROUND 5000-7000 FEET THROUGH THE EXTENDED PERIOD. KL && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THIS AFTERNOON WITH OCCASIONAL MVFR CIG AND VIS IN SHOWERS AND PATCHY FG. SHOWERS WILL CONTINUE TO DIMINISH IN COVERAGE THIS MORNING. SOUTHERLY WINDS WILL INCREASE OVERNIGHT AS A WARM FRONT PUSHES ACROSS THE REGION. -RA/SN WILL PRODUCE MVFR CONDITIONS BY THIS EVENING. BC && .MARINE...LARGE SWELL CONTINUES TO PROPAGATE ACROSS NW CA WATERS THIS MORNING. DEEP OCEAN SWELL AROUND 20 FT AT 16 SECONDS WILL CONTINUE TO SUBSIDE TODAY. EXPECT SWELL TO SUBSIDE TO 15 TO 17 FT AT 14 SECONDS BY LATE MORNING SO...THE HAZARDOUS SEAS WARNING WILL CONTINUE UNTIL 9 AM PST. WILL CONTINUE TO MONITOR UPSTREAM BUOY OBS AS THIS MAY NEED TO BE PUSHED BACK BY A COUPLE OF HOURS AS SWELL MAY REMAIN MARGINALLY ABOVE WARNING CRITERIA. SMALL CRAFT ADVISORIES ARE LIKELY AGAIN BY SAT MORNING AS SOUTHERLY WINDS INCREASE ACROSS THE REGION. BC && .EKA WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 9 AM PST FOR CAZ001-002. HAZARDOUS SEAS WARNING UNTIL 9 AM PST FOR PZZ450-455-470-475. SCA FOR WINDS UNTIL 6 AM PST FOR PZZ455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 26, 5:30 AM PST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 530 AM PST FRI DEC 26 2008 CAZ001-271330- REDWOOD COAST- 530 AM PST FRI DEC 26 2008 ...HIGH SURF WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WARNING FOR SURF REMAINS IN EFFECT UNTIL 900 AM PST TODAY. SEE AWIPS PRODUCT /SFOCFWEKA/ OR WMO HEADER /WHUS46 KEKA/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE RAIN AND INCLEMENT WEATHER IS EXPECTED OVER THE WEEKEND. RAIN MAY BE HEAVY AT TIMES. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. CAZ002-271330- MENDOCINO COAST- 530 AM PST FRI DEC 26 2008 ...HIGH SURF WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WARNING FOR SURF REMAINS IN EFFECT UNTIL 900 AM PST TODAY. SEE AWIPS PRODUCT /SFOCFWEKA/ OR WMO HEADER /WHUS46 KEKA/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE RAIN AND INCLEMENT WEATHER IS EXPECTED OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. CAZ003-004-076-271330- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 530 AM PST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FEW SNOW SHOWERS WILL LINGER EARLY THIS MORNING. ROAD SURFACES WILL BE ICY AND SLICK THIS MORNING. LIGHT SNOW WITH 1 TO 2 INCHES INCHES OF ACCUMULATION CAN BE EXPECTED ABOVE 2000 FEET TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WARMER STORM IS EXPECTED OVER THE WEEKEND...WITH HEAVY RAIN AT TIMES ACROSS DEL NORTE AND NORTHERN HUMBOLDT COUNTIES. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 1:26 PM PST | Small Craft Advisory for Winds | EKA | 3 days | |
| Dec 26, 1:26 PM PST | Small Craft Advisory for Hazardous Seas | EKA | 5 days | |
| Dec 26, 3:40 PM PST | Winter Weather Advisory | EKA | 27 hr |
Nearby
High Surf Advisories in California, 2008Every high surf advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.